Volume 2, Issue 1
Optimal Uniform Convergence Analysis for a Two-dimensional Parabolic Problem with Two Small Parameters

Z. Chen & G. Huan

Int. J. Numer. Anal. Mod., 2 (2005), pp. 107-126

Published online: 2005-02

Preview Full PDF 639 3427
Export citation
  • Abstract
In this paper, we consider a two-dimensional parabolic equation with two small parameters. These small parameters make the underlying problem containing multiple scales over the whole problem domain. By using the maximum principle with carefully chosen barrier functions, we obtain the point-wise derivative estimates of arbitrary order, from which an anisotropic mesh is constructed. This mesh uses very finer mesh inside the small scale regions (where the boundary layers are located) than elsewhere (large scale regions). A fully discrete backward difference Galerkin scheme based on this mesh with arbitrary k-th (k >= 1) order conforming rectangular elements is discussed. Note that the standard finite element analysis technique can not be used directly for such highly nonuniform anisotropic meshes because of the violation of the quasi-uniformity assumption. Then we use the integral identity superconvergence technique to prove the optimal uniform convergence O(N-(k+1) + M-1) in the discrete L-2-norm, where N and M are the number of partitions in the spatial (same in both the x- and y-directions) and time directions, respectively.
  • Keywords

singular perturbation anisotropic mesh and uniform convergence

  • AMS Subject Headings

65N30 65N15

  • Copyright

COPYRIGHT: © Global Science Press

  • Email address
  • BibTex
  • RIS
  • TXT
@Article{IJNAM-2-107, author = {Z. Chen and G. Huan}, title = {Optimal Uniform Convergence Analysis for a Two-dimensional Parabolic Problem with Two Small Parameters}, journal = {International Journal of Numerical Analysis and Modeling}, year = {2005}, volume = {2}, number = {1}, pages = {107--126}, abstract = {In this paper, we consider a two-dimensional parabolic equation with two small parameters. These small parameters make the underlying problem containing multiple scales over the whole problem domain. By using the maximum principle with carefully chosen barrier functions, we obtain the point-wise derivative estimates of arbitrary order, from which an anisotropic mesh is constructed. This mesh uses very finer mesh inside the small scale regions (where the boundary layers are located) than elsewhere (large scale regions). A fully discrete backward difference Galerkin scheme based on this mesh with arbitrary k-th (k >= 1) order conforming rectangular elements is discussed. Note that the standard finite element analysis technique can not be used directly for such highly nonuniform anisotropic meshes because of the violation of the quasi-uniformity assumption. Then we use the integral identity superconvergence technique to prove the optimal uniform convergence O(N-(k+1) + M-1) in the discrete L-2-norm, where N and M are the number of partitions in the spatial (same in both the x- and y-directions) and time directions, respectively. }, issn = {2617-8710}, doi = {https://doi.org/}, url = {http://global-sci.org/intro/article_detail/ijnam/924.html} }
TY - JOUR T1 - Optimal Uniform Convergence Analysis for a Two-dimensional Parabolic Problem with Two Small Parameters AU - Z. Chen & G. Huan JO - International Journal of Numerical Analysis and Modeling VL - 1 SP - 107 EP - 126 PY - 2005 DA - 2005/02 SN - 2 DO - http://doi.org/ UR - https://global-sci.org/intro/article_detail/ijnam/924.html KW - singular perturbation KW - anisotropic mesh and uniform convergence AB - In this paper, we consider a two-dimensional parabolic equation with two small parameters. These small parameters make the underlying problem containing multiple scales over the whole problem domain. By using the maximum principle with carefully chosen barrier functions, we obtain the point-wise derivative estimates of arbitrary order, from which an anisotropic mesh is constructed. This mesh uses very finer mesh inside the small scale regions (where the boundary layers are located) than elsewhere (large scale regions). A fully discrete backward difference Galerkin scheme based on this mesh with arbitrary k-th (k >= 1) order conforming rectangular elements is discussed. Note that the standard finite element analysis technique can not be used directly for such highly nonuniform anisotropic meshes because of the violation of the quasi-uniformity assumption. Then we use the integral identity superconvergence technique to prove the optimal uniform convergence O(N-(k+1) + M-1) in the discrete L-2-norm, where N and M are the number of partitions in the spatial (same in both the x- and y-directions) and time directions, respectively.
Z. Chen & G. Huan. (1970). Optimal Uniform Convergence Analysis for a Two-dimensional Parabolic Problem with Two Small Parameters. International Journal of Numerical Analysis and Modeling. 2 (1). 107-126. doi:
Copy to clipboard
The citation has been copied to your clipboard